MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when the pipeline was deployed to the neck opening of the c6 segment of the internal carotid artery, the adhesion of the pipeline to the wall was observed under fluoroscopy and it was found that the pipeline could not be opened.After locking the y valve and repeatedly pushing and pulling it, the problem still persisted, so the pipeline was replaced.The pipeline system was removed from the body and found to be separated from the marksman.The pipeline was not used for an off-label use.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).The marksman was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, unruptured left posterior communicating (pcom) artery aneurysm.The access vessel was the femoral artery.The landing zone artery size was 2.5mm distally and 2.9mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered and the platelet reactivity units (pru) level was taking double antibodies 3 days before the operation.The post procedure angiographic result showed normal blood flow and the parent artery was unobstructed.
 
Additional Manufacturer Narrative
Refer to manufacturer's report 2029214-2023-01712 for details pertaining to the reportable related event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the proximal section of the pipeline failed to open.The pipeline was opened in the straight segment of the middle cerebral artery.After the tip end was not opened, it was tried to push and pull repeatedly and withdrew the device after failure.The customer dared not to continue the operation.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box and a plastic bio-pouch.The marksman catheter was returned within an opened marksman inner pouch (224043856).Damage location details: no damages were found with the marksman catheter hub.The marksman catheter body was found damaged (kinked) at ~11.5cm from the catheter distal tip.No damages were found with the marksman catheter distal tip.Testing/analysis: the marksman catheter was dissected (cut) and the pipeline flex pusher sleeves and tip coil were removed.The broken pipeline flex pusher distal core wire was sent out for sem analysis.Per the sem report, the distal core wire failed via torsional overload.Conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open proximal¿ report could not be confirmed as the pipeline flex braid was not returned.Possible causes of ¿failure/incomplete open¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.However, the cause for the failure to open could not be determined.Regarding the customer¿s ¿pipeline separation/break¿ report, the issue was confirmed as the pipeline flex pusher distal core wire was found broken.As the sem report indicated the distal core wire failed via torsional overload, it is likely force was used to remove the pipeline flex embolization device.In addition, the pipeline flex pusher can become bent and stretched if advanced/retrieved against resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that after angiography, after performing 2d calibration of the navien tip diameter, the blood vessels were measured.The proximal diameter of the distal anchor point m1 was 2.5mm, the diameter of the proximal landing point anterior to the ophthalmic artery was 2.9mm, and the length was 18mm.For safety reasons, chose ped-275-20 dense mesh stent for implantation.The access used 6f-90 long sheath + 5f115navien.Delivered the marksman stent catheter to the m2 segment through the guide wire, and withdrew the guide wire.Unpacked the stent and performed high-pressure infusion to hydrate it until 10 drops of water were released.After pressing the delivery sheath against the marksman hub port, delivered the stent to m2 segment.After the stent catheter came out, opened the tip end of the stent.The tip end of the stent was opened by about 6mm.The opening was in good condition.After locking the y valve, pulled back and anchored.After anchoring, deployed the middle section of the stent under fluoroscopy.When the stent was deployed to the neck opening of the c6 segment of the internal carotid artery, the adhesion of the stent to the wall was observed under fluoroscopy and it was found that the stent could not be opened.After locking the y valve and repeatedly pushing and pulling it, the problem still persisted, so considered replacing the stent.The stent system was removed from the body and found to be separated from the microcatheter, and then ped-275-18 and phenom27 microcatheter were re-selected for implantation.After full hydration, re-deployed the ped-275-18 stent.After the tip end was opened at the m2 segment, pulled back and anchored it at the proximal end of m1.After anchoring, the stent was deployed.During the deployment process, the stent was opened and adhered well to the wall under fluoroscopic observation.Before deploying to the retrieval and development point, performed final imaging to confirm that the anchoring position of the stent tip end, opening and wall adhesion were in good condition, and then the stent was finally deployed.Performed angiography to confirm that the stent was fully open and adheredwell to the wall.The microcatheter passed through the stent and came out, and the delivery system was recovered.The tip end of the micro guide wire was shaped into a g-shaped bend, and the guide wire was massaged through the micro catheter phenom27.After anteroposterior and lateral angiography, it was observed that the anchoring distance between the distal and proximal ends of the stent was good and the adhesion to the wall was good.The operation was ended and the operation was successfully completed.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17748790
Report Number2029214-2023-01713
Device Sequence Number4160752
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number224043856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/14/2023
09/14/2023
11/30/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/13/2023
11/08/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale